I`ve been diagnosed with prostatic hypertrophy from 10 years.
It actually doesn`t give me much trouble most of the time. It seems to be a mild case of hypertrophy.
My serious problems began after I was diagnosed for depression and anxiety and was prescribed deanxit (an antidepressant). Immediatly after I began treatement with deanxit - I had serious difficulty urinating.It took me great effort just for few drops of urine. When I ceased taking the drug all came back to normal.
Later I found out that some antidepressants affect the bladder and the sphincter.
My physition prescribed me prozac but i`m not quite convinced this drug won`t have the same side effects. My question is, will prozac have those side effects that I described and if yes - what kind of antidepressant will be suitable for prostate enlargement?
I have survived Prostate Cancer and began to get depressed and was given Zoloft; which is similar to Prozac. It also gave me problems. I was taking Zoloft and suddenly started to not be able to urinate. Went to the Emergency Room to be taken care of. My urologist suspect Zoloft as the problem even though I was on a very low does but; for a long time. Be careful. I was told I am very sensitive to serotonin type medicines.
My husband has terminal prostate cancer and fell into a deep depression after having the disease for over two years. Our psychiatrist put him on Cymbalta and it had no side effects, except a little constipation, but brought him back to realitive happiness. He is a very possitive happy person and that depression was nearly fatal. I, his wife, am also on Cymbalta for my terrible depression and it has no side effects for me. Cymbalta is the newest SSRI (Selective Seritonin Reuptake Inhibitors) and is very different from the others. I hope you can try it.
When I suffer from BPH for any reason I find a great deal of relief from a warm water enema. Use some baking soda in the water . You can use a large volume ear syringe of about 4oz. Fill the syringe about 3 or 4 times and lay back in a warm bath if possible. It will not be hard to retain the enema since it is not a large volume or very stimulating like a soapy solution for constipation relief. The warmth will reduce the swelling and relieve the discomfort. When you are ready to use the toilet, do not strain let it leave you on it's own. You will probably urinate while it leaves you ,and urinate a lot easier after. This always helps me and may help you. Good Luck, Allen 55